Massachusetts, 2002Damaging Wind in Massachusetts, July 18, 2002
July 18, 2002 · NWS ALY · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 18, 2:45 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 18, 2:45 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT THU JUL 18 2002
.DISC...
WEST TO EAST COOL FRONT SPLITS CWA. FRONT HAS
BEEN EXTRA SLOW TO SAG SOUTH WITH LITTLE UPPER
PUSH THAT DIRECTION. HOWEVER MODELS PERSIST IN
WEAK SURFACE WAVES HOLDING JUST SOUTH CWA TONIGHT
AND FRIDAY. ADDITION OF S/WV ROTATING THROUGH
FRIDAY SHOULD GENERATE BIT MORE ORGANIZED CONVECTION
WITH PRIMARY FOCUS FROM CAP DISTRICT ON SOUTH.
FOR VOD (VIL OF DAY) FOLLOWERS...50 VIL HAS ALREADY
YIELDED 3/4 HAIL. SEE LSR FOR LOCATION.
.HYDROLOGICAL STATUS...NO PROBLEMS ANTICIPATED THRU FRIDAY.
THERE WILL BE SCT SHOWERS AND THUNDERSTORMS THRU THE PERIOD...
BUT BASIN WIDE AVERAGES WILL BE LIGHT. DRY WX DURG THE WEEKEND.
.ALY...NONE.
WILEY
In the hours before
Special weather statement, Jul 18, 2:00 PM EST, 3 hours 20 minutes before
NYZ041-043-181945-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
300 PM EDT THU JUL 18 2002
...A STRONG THUNDERSTORM IN WASHINGTON AND SARATOGA COUNTIES...
AT 300 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES NORTHEAST OF SARATOGA LAKE...OR 5 MILES EAST OF SARATOGA
SPRINGS...MOVING EAST AT 25 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40
MPH...AND VERY HEAVY RAIN...WILL BE NEAR...
SCHUYLERVILLE AT 305 PM EDT...
NORTH EASTON AT 310 PM EDT...
GREENWICH AT 315 PM EDT...
SOUTH CAMBRIDGE AT 320 PM EDT...
CAMBRIDGE AND EAGLE BRIDGE AT 330 PM EDT...
WHITE CREEK AT 340 PM EDT...
Local storm report, Jul 18, 2:28 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
328 PM EDT THU JUL 18 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM EASTON NY .75 INCH HAIL
07/18/02 WASHINGTON REPORTED BY SPOTTER.Special weather statement, Jul 18, 2:34 PM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
334 PM EDT THU JUL 18 2002
...A STRONG THUNDERSTORM IN NORTHEASTERN RENSSELAER COUNTY...
AT 334 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES SOUTHWEST OF EAGLE BRIDGE...OR 5 MILES WEST OF HOOSICK FALLS...
MOVING SOUTHEAST AT 25 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40
MPH...POSSIBLE SMALL HAIL...AND VERY HEAVY RAIN...WILL BE NEAR
HOOSICK FALLS AT 350 PM EDT...
Local storm report, Jul 18, 3:19 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
419 PM EDT THU JUL 18 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM EDINBURG NY WIND DAMAGE
07/18/02 SARATOGA TREES DOWN ON WIRES AT
SPIERS FALLS DAM.
0320 PM STILLWATER NY WIND DAMAGE
07/18/02 SARATOGA TREES DOWN AT ROUTES 4 AND
32. ALSO TREES AND WIRES
DOWN IN QUAKER SPRINGS.
0325 PM EASTON NY .75 INCH HAIL
07/18/02 WASHINGTON REPORTED BY SPOTTER.Special weather statement, Jul 18, 3:40 PM EST, 1 hour 40 minutes before
NYZ054-061-182115-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT THU JUL 18 2002
...A STRONG THUNDERSTORM IN SOUTHERN RENSSELAER AND NORTHERN
COLUMBIA COUNTIES...
AT 440 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES WEST OF BRAINARD...OR 2 MILES SOUTHEAST OF NASSAU...MOVING EAST
AT 30 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30
MPH...POSSIBLE SMALL HAIL...AND VERY HEAVY RAIN...WILL BE NEAR...
BRAINARD AND STEPHENTOWN AT 445 PM EDT...
NEW LEBANON AT 455 PM EDT...
Special weather statement, Jul 18, 4:11 PM EST, 1 hour 9 minutes before
MAZ001-182145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT THU JUL 18 2002
...A STRONG THUNDERSTORM IN CENTRAL BERKSHIRE COUNTY...
AT 511 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTH OF NEW LEBANON...OR 7 MILES WEST OF PITTSFIELD...MOVING
EAST AT 30 MPH.
THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 30
MPH...POSSIBLE SMALL HAIL...AND VERY HEAVY RAIN...WILL BE NEAR...
LENOX AT 520 PM EDT...
LEE AND DALTON AT 525 PM EDT...
BECKET AT 540 PM EDT...
Thunderstorm Wind, Berkshire
- When
- July 18, 5:20 PM EST
- Where
- Berkshire County, Monterey
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.183, -73.217
An upper level disturbance produced scattered thunderstorms across Berkshire County on the evening of July 18. One storm became briefly severe as thunderstorm winds blew a tree and large branches down in the town of Monterey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, July 18, 2002$1.0 million · 1 event
- Flash Flood in Colorado, July 18, 2002$158,000 · 1 event
- Damaging Wind and Lightning Strike in Indiana, July 18, 2002$97,000 · 2 events
- Flash Flood in Pennsylvania, July 18, 2002$100,000 · 1 event
- Lightning Strike in Florida, July 18, 2002$90,000 · 1 event
- Damaging Winds and Lightning Strikes in Michigan, July 18, 20022 injured · $30,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Iowa, July 18, 2002$58,000 · 2 in hail · 4 events
- Damaging Wind in Florida, July 18, 2002$50,000 · 1 event
- Tornado in Minnesota, July 18, 2002F1 · 1 event
- Hail and Damaging Winds in New York, July 18, 2002$27,000 · 0.75 in hail · 4 events
- Damaging Winds in Iowa, July 18, 200261 kt wind · 14 events
- Lightning Strike in Florida, July 18, 20021 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309164.